MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Corneal Edema (1791); No Code Available (3191)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.(b)(6).(b)(4).All pertinent information available to (b)(4) has been submitted.
 
Event or Problem Description
It was reported that lens model, pcb00 monofocal iol (intraocular lens) was broken when introduced into patient''s eye.As a result, lens was removed and replaced with the back-up lens in the same procedure.Incision was enlarged in order to remove the iol from the eye.Vitrectomy was required as well.The doctor also expressed dissatisfaction as he is no longer happy with the use of pcb00 preloaded lens.Through follow-up, there was no wound leakage, but patient has significant oedema.Patient''s anterior chamber (a/c) was clear and dark as no flare nor cells were observed.Posterior pole was flat with hazy view, disc & mac appear within normal limits.During the second patient''s post-op visit, his eyes are quiet, no stain and intraocular pressure (iops) are normal as stated.Patient''s a/cs were clear.Miops are within normal limits.Lt monofocal iol in situ found no inflammation at incision, no pigmentation, no poster chamber opacification (pco), posterior poles was flat, no cmo (cystoid macular oedema) and no uveitis.There were no cells nor flares in a/cs.Reportedly, patient outcome has improved.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 03/19/2019.Device evaluation: the preloaded delivery system (model pcb00) was returned at the manufacturing site for evaluation.The plunger, observed in fully advanced position, was gently pulled back and found locked.The pcb00 device was observed under the microscope and no viscoelastic was observed in the cartridge.Dfu (directions for use) states to completely fill the viewing window of the pcb00 with ovd (ophthalmic viscosurgical device).The intraocular lens was not returned.There were indications of coating at the cartridge canopy.Some stretch marks were observed on the cartridge that could be related to the delivery of the lens.No molding defect was observed on the cartridge; the cartridge is not deformed/ bent.The customer's reported complaint was not verified.A product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed no additional investigation request for this production order number has been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8365054
Report Number2648035-2019-00226
Device Sequence Number19335363
Product Code HQL
UDI-Device Identifier05050474558212
UDI-Public(01)05050474558212(17)211020
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/25/2019
10/25/2020
Initial Report FDA Received Date02/24/2019
Supplement Report FDA Received Date04/18/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005